CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
4156040S |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/04/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, during inflation of a 6mm x 4cm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter with a syringe, the balloon was minimally inflated, and a leakage of contrast was observed coming from the balloon.As a result, the 6mm x 4cm 80cm powerflex extreme pta balloon catheter was removed, and an unknown balloon catheter was used to complete the procedure.There was no reported injury to the patient.The 6mm x 4cm 80cm powerflex extreme pta balloon catheter was prepped in the sterile field per the instructions for use (ifu).A 50/50 contrast and saline mixture was used to prep the balloon of the 6mm x 4cm 80cm powerflex extreme and the device maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced as the device was being inserted.The powerflex extreme was advanced over unknown guidewire to treat the lesion and was able to track toward the lesion and cross without issue.The device was never put into an put bend during this procedure and it did not kink during its use.After the balloon leakage occurred, the device was able to be removed easily from the patient and remained in one piece during it removal.Information regarding the patient, the target lesion, target lesion characteristics, contrast used, device used to complete the procedure, and the guidewire used for the procedure was requested but not provided.The device was discarded and will not be returned.
Additional Manufacturer Narrative
Complaint conclusion: as reported, during inflation of a 6mm x 4cm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter with a syringe, the balloon was minimally inflated, and a leakage of contrast was observed coming from the balloon.As a result, the 6mm x 4cm 80cm powerflex extreme pta balloon catheter was removed, and an unknown balloon catheter was used to complete the procedure.There was no reported injury to the patient.The 6mm x 4cm 80cm powerflex extreme pta balloon catheter was prepped in the sterile field per the instructions for use (ifu).A 50/50 contrast and saline mixture was used to prep the balloon of the 6mm x 4cm 80cm powerflex extreme and the device maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced as the device was being inserted.The powerflex extreme was advanced over unknown guidewire to treat the lesion and was able to track toward the lesion and cross without issue.The device was never put into an put bend during this procedure and it did not kink during its use.After the balloon leakage occurred, the device was able to be removed easily from the patient and remained in one piece during it removal.Information regarding the patient, the target lesion, target lesion characteristics, contrast used, device used to complete the procedure, and the guidewire used for the procedure was requested but not provided.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82220481 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown and procedural factors likely contributed to the reported event.However, with the limited amount of information available regarding lesion characteristics and without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.